Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 26, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jul 1, 2021, 2:32 PM CDT for Muskogee County, Oklahoma. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 1, 2021, 6:07 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 26.34 ft at Jul 1, 2021, 5:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
350
WGUS84 KTSA 011932
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
232 PM CDT Thu Jul 1 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
OKC101-020745-
/O.NEW.KTSA.FL.Y.0026.210701T1932Z-210703T0000Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
232 PM CDT Thu Jul 1 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Arkansas River near Muskogee.
* From this afternoon to tomorrow evening.
* At 2:00 PM CDT Thursday the stage was 26.0 feet.
* Action stage is 27.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.1 feet
tomorrow morning, which is below flood stage. Interests near the
river should closely monitor updates to this forecast.
* Impact...At 27.0 feet, no flooding occurs but low lying
agricultural areas may be threatened. Continue to monitor later
forecasts.
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
3583 9537
$$1 follow-up statement
655
WGUS84 KTSA 012307
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
607 PM CDT Thu Jul 1 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
OKC101-020015-
/O.CAN.KTSA.FL.Y.0026.000000T0000Z-210701T2307Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
607 PM CDT Thu Jul 1 2021
...The Flood Advisory for the Arkansas River near Muskogee has been
cancelled...
The Flood Advisory is cancelled for
the Arkansas River near Muskogee.
* At 5:00 PM CDT Thursday the stage was 26.3 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 28.2 feet Friday morning. It will then fall
below flood stage Saturday morning.
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
3583 9537
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 11:57 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 1, 11:57 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1157 AM CDT Thu Jul 1 2021 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Shower and thunderstorm impacts are likely at all terminals during the first 4 to 6 hours of the valid TAF period, with tempo IFR/MVFR ceilings and visibilities expected. MLC and FSM will be most likely to see prolonged periods of such, with more isolated to scattered afternoon activity expected for the NE OK and far NW AR terminals. Activity should diminish during the evening. MVFR ceilings should affect all terminals for much of the latter half of the valid TAF period, with potential for reduced visibilities within a few hours of sunrise at the NE OK terminals, as well. MLC/FSM may see additional shower and thunderstorm impacts mid to late morning tomorrow and will cover with PROB30s. && .PREV DISCUSSION... /Issued 1035 AM CDT Thu Jul 1 2021/ ..UPDATE... DISCUSSION... The biggest concern in the short term is the ongoing locally heavy rain and flooding across parts of northeast and east central Oklahoma. Mesoanalysis clearly shows a pronounced area of well over 2 inch precipitable water values centered over northeast Oklahoma, in addition to locally favorable moisture transport vectors, both leading to repeated rounds of training, efficient showers/storms. A slow southward trend in the current activity is noted in recent radar data, which should continue through the day, albeit not as fast as the HRRR would suggest. If the current activity does move southward as expected, additional showers and thunderstorms will be possible mid to late afternoon across some of these same areas. The main change to the going forecast has been to add Cherokee and Adair counties to the Flash Flood Watch, given some of the rainfall totals that have occurred this morning. Tweaks were also made to the near term POPs to better capture the current activity. The afternoon POPs look good for now. Will have to watch highs closely, especially in northeast Oklahoma, as they could need to be reduced some if the current showers and thunderstorms don't move out as quickly as currently expected. PREV DISCUSSION... /Issued 625 AM CDT Thu Jul 1 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Flying conditions vary greatly across eastern Oklahoma and western Arkansas with scattered showers and storms across northeast Oklahoma and western Arkansas. These conditions will continue through much of the day as the shower and storms activity continues as a cold front slowly moves through the region. PREV DISCUSSION... /Issued 258 AM CDT Thu Jul 1 2021/ DISCUSSION... Satellite imagery/areas radars are detecting developing convection from western KS into far southeastern KS, along the northern periphery of the upper ridge. Storm motion should become more southeasterly through the rest of the night, with storm chances increasing across parts of northeast OK into northwest AR towards daybreak. Slow storm motions and anomalously high PWATs will result in pockets of locally heavy rainfall. CAMs are displaying considerable spread with the various convection elements through the day, although the overall trend of a southward shift of the heavier rain axis into southeast OK during the afternoon/early evening is maintained. Not planning on expanding the watch into southeast OK/northwest AR as these areas have seen considerably less rainfall over the past 4-5 days than areas farther north. But given the timing concerns, will extend the existing watch across northeast OK through the remainder of the afternoon. Drier low-level air will overspread the region behind the front, with fine (i.e. lower humidity) weather shaping up for the holiday weekend. Morning lows will be quite pleasant (60s, with some 50s possible for northwest AR) with afternoon highs returning closer to early July norms. Weak mid-level troffing will develop through the southern Plains by mid week, with low chances of showers/storms returning. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 7 PM CDT this evening for OKZ054>070. AR...None. && AVIATION.....22
Hazardous weather outlook, Jul 1, 12:50 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CDT Thu Jul 1 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CDT Thu Jul 1 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and embedded thunderstorms are ongoing across much of eastern Oklahoma early this afternoon, while scattered activity exists in western Arkansas. Heavy rainfall and localized flash flooding remains the primary threat with these showers and storms, with observed rainfall rates exceeding an inch per hour at times. The axis of heavy rain, currently across parts of northeast Oklahoma, will continue to sag southward through the afternoon and into the evening. However, additional isolated to scattered thunderstorms are expected to develop across northeast Oklahoma and northwest Arkansas during the mid to late afternoon, which could also lead to localized flash flooding due to the already saturated conditions. A limited threat of damaging downburst winds will also exist with storms this afternoon. Expect coverage to diminish into the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Shower and storm chances will linger into Friday mainly across southeast Oklahoma and west central Arkansas. After a dry and pleasant holiday weekend, rain chances return for next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 1, 12:04 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD BROKEN ARROW 36.05N 95.79W
07/01/2021 TULSA OK BROADCAST MEDIA
WATER OVER 101ST STREET NEAR CEDAR RIDGE COUNTRY CLUB.
&&
CASLocal storm report, Jul 1, 2:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 2 NNW OWASSO 36.29N 95.87W
07/01/2021 TULSA OK EMERGENCY MNGR
INTERSECTION OF 96TH AND MINGO IN OWASSO IS
CLOSED DUE TO HIGH WATER.
&&
SRCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:43 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jun 30, 10:20 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 115 min |
| Jul 1, 5:02 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Ottawa | 3 hr |
| Jul 1, 5:50 AM CDT | Flash Flood Warning | TSA | Craig, Delaware | 4 hr |
| Jul 1, 7:14 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 3 hr |
| Jul 1, 7:24 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Rogers | 3 hr |
| Jul 1, 8:06 AM CDT | Areal Flood Advisory | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 3 hr |
| Jul 1, 8:16 AM CDT | Areal Flood Advisory | TSA | Muskogee, Wagoner | 3 hr |
| Jul 1, 8:27 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jul 1, 9:30 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 4 hr |
| Jul 1, 10:40 AM CDT | Flash Flood Warning | TSA | Wagoner | 3 hr |
| Jul 1, 10:57 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 3 hr |
| Jul 1, 11:40 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 1, 12:02 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| Jul 1, 12:59 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jul 1, 1:42 PM CDT | Areal Flood Warning | TSA | Wagoner | 3 hr |
| Jul 1, 1:51 PM CDT | Areal Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| Jul 1, 2:16 PM CDT | River Flood Advisory | TSA | Tulsa | 4 hr |
| Jul 1, 5:43 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 8 hr |
| Jul 1, 5:50 PM CDT | River Flood Warning | TSA | Tulsa | 14 hr |
| Jul 1, 6:07 PM CDT | River Flood Warning | TSA | Muskogee | 8 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.